MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI SP; VISION SYSTEM CART

INTUITIVE SURGICAL, INC DA VINCI SP; VISION SYSTEM CART
Model Number 380941-51
Medical Device Problem Code Grounding Malfunction (1271)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that prior to a single port (sp) da vinci-assisted simple extraperitoneal prostatectomy procedure, the grey neutral wire where it connects to the single port (sp) energy shield monitor (esm) was stripped and had been pulled out.The issue was identified after anesthesia induction but prior to port placement.An intuitive surgical, inc.(isi) technical support engineer (tse) advised the customer that no monopolar energy would be available without that connection and the system could not be used with a third party generator.The caller indicated that the customer was planning on getting an esm from another system that was not in use at another site.However, the tse advised the caller using a different esm was not recommended and should not be performed.The tse informed the caller that an fse would be required to replace the esm.Due to the issue, the customer elected to convert the case to a da vinci multi-port system which required more incisions that originally planned.It was reported the patient tolerated the conversion with no post-operative complications reported.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Based on the field evaluation, this reported event was confirmed.The fse replaced the energy shield monitor (esm) to resolve the issue.The system was tested and verified as ready for use.The energy shield monitor (esm) was returned for failure analysis.The customer's reported complaint was confirmed and replicated.Upon visual inspection, the grey neutral cable was found damaged.

Brand Name
DA VINCI SP
Common Device Name
VISION SYSTEM CART
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24899420
Report Number2955842-2026-21045
Device Sequence Number21047582
Product Code NAY
UDI-Device Identifier00886874114742
UDI-Public(01)00886874114742
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380941-51
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown